Flash Flood, Fayette
- When
- July 5, 3:30 PM EST to 4:30 PM EST
- Where
- Fayette County, Masontown
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 39.920, -79.647 (the zone’s center; the record gives no point)
Flooding on North Second St.
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 5, 1:29 PM EST, 2 hours 1 minute earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 229 PM EDT WED JUL 5 2006 .SHORT TERM (TONIGHT THROUGH THURSDAY)... A WEAK LOW MOVING ALONG THE SOUTHWARD MOVING COLD FRONT WILL CONTINUE TO CAUSE BANDS OF SHOWERS AND THUNDERSTORMS THIS EVENING ACROSS NORTHERN WEST VIRGINIA AND WESTERN MARYLAND AND EXTREME SOUTHWESTERN PENNSYLVANIA. SOME LOCALLY HEAVY RAIN AMOUNTS ARE POSSIBLE. AFTER THIS LOW PULLS OUT LATER THIS EVENING...HIGH PRESSURE FROM THE NORTHWEST WILL PUSH IN AND DRY OUT THE UPPER OHIO VALLEY. SO COOLER AND DRIER WEATHER CAN BE EXPECTED OVERNIGHT AND THURSDAY IN ASSOCIATION WITH THIS STRENGTHENING HIGH PRESSURE AREA. && .LONG TERM (THURSDAY NIGHT THROUGH WEDNESDAY)... AS THE UPPER LEVEL JET STREAM WEAKENS ACROSS THE NORTHERN TIER OF STATES, THE GFS AND ECMWF MODELS ALSO SHOW THE EASTERN U.S. TROUGH WEAKENING. THIS WILL KEEP HIGH PRESSURE AND DRY CONDITIONS OVER THE UPPER OHIO VALLEY INTO THE WEEKEND AND PERHAPS MONDAY. HOWEVER, AT THAT POINT IN TIME, THE MODEL BEGIN TO DIVERGE ON THE STRENGTH OF THE EASTERN UPPER TROUGH, SO MOISTURE CONDITIONS COULD TREND TOWARD CLIMATOLOGY, WHICH MEANS THERE CAN BE A CHANCE OF THUNDERSTORMS FROM LATE MONDAY ON. TEMPERATURES AND DEW POINTS WILL BE NEAR NORMAL FRIDAY, BUT THEN TREND TO SLIGHTLY WARMER THAN NORMAL FOR THE WEEKEND AND EARLY NEXT WEEK AS SHOWN BY HPC AND GFS MOS GUIDANCE. && .AVIATION... HIGH PRESSURE HAS PUSHED INTO THE NORTHWESTERN PORTION OF THE AREA. THIS HAS BROUGHT CLEARING SKIES TO A MAJORITY OF THE TERMINALS NORTH OF ALLEGHENY COUNTY. THIS HIGH WILL BUILD INTO THE AREA THROUGH THE DAY BRINGING PREDOMINANTLY VFR CONDITIONS EVERYWHERE BY SUNDOWN. SOUTH OF ALLEGHENY COUNTY LOW CLOUDS BETWEEN 2000 AND 3000 FEET STILL LINGER GIVING MVFR CONDITIONS TO THESE TERMINALS. SOME SHOWERS AND THUNDERSTORMS HAVE POPPED UP SOUTH OF WASHINGTON COUNTY PA. THESE STORMS COULD AFFECT THE AIRPORT AT MORGANTOWN WV UNTIL ABOUT 22Z. MORNING FOG IN THE MVFR RANGE IS POSSIBLE OVER SOME AIRPORTS MAINLY SOUTH OF PITTSBURGH WHERE THE AIR IN THE LOWER ATMOSPHERE WILL STILL BE A LITTLE BIT MORE MOIST. && .PBZ WATCHES/WARNINGS/ADVISORIES... MD...NONE. OH...NONE. PA...NONE. WV...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 416 AM EDT WED JUL 5 2006 MDZ001-WVZ021>023-041-060830- GARRETT-MARION-MONONGALIA-PRESTON-TUCKER- 416 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN MARYLAND AND NORTHERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY AS A COLD FRONT PUSHES THROUGH THE REGION. THE MAIN THREAT WILL BE FROM DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO ACTIVE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY. OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-060830- TUSCARAWAS-CARROLL-COLUMBIANA-COSHOCTON-HARRISON-JEFFERSON OH- MUSKINGUM-GUERNSEY-BELMONT-NOBLE-MONROE-MERCER-VENANGO-FOREST- LAWRENCE-BUTLER-CLARION-JEFFERSON PA-BEAVER-ALLEGHENY-ARMSTRONG- INDIANA-WASHINGTON-WESTMORELAND-GREENE-FAYETTE-HANCOCK-BROOKE- OHIO-MARSHALL-WETZEL- 416 AM EDT WED JUL 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL OHIO...NORTHWEST PENNSYLVANIA...SOUTHWEST PENNSYLVANIA...WEST CENTRAL PENNSYLVANIA...NORTHERN WEST VIRGINIA AND NORTHERN PANHANDLE OF WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 146 PM EDT WED JUL 5 2006 WVZ012-021-022-051845- MARION WV-MONONGALIA WV-WETZEL WV- 146 PM EDT WED JUL 5 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... MONONGALIA...WETZEL AND MARION... AT 144 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER PINE GROVE...MOVING EAST AT 30 MPH. THESE THUNDERSTORMS CAN BRING TWO OR THREE SHORT PERIODS OF HEAVY RAIN AS WELL AS FREQUENT LIGHTNING. RAIN AMOUNTS BY 3 PM COULD BE 1 OR 2 INCHES IN SOME OF THE FOLLOWING IMPACTED LOCATIONS. THIS COULD CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. THE STORMS CAN ALSO CAUSE GUSTY WINDS AND HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... CURTISVILLE...EARNSHAW...FARMINGTON...FESTUS...FOLSOM... GRANGEVILLE...HUNDRED...JACKSONBURG...KNOB FORK...MANNINGTON... METZ...PINE GROVE...PORTERS FALLS...SMITHFIELD...WADESTOWN... WILEYVILLE AND WORTHINGTON KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. THE NATIONAL WEATHER SERVICE OFFERS THESE WEATHER SAFETY REMINDERS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. WHEN INTENSE LIGHTNING THREATENS...IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 245 PM EDT WED JUL 5 2006 PAZ032-WVZ021>023-051945- FAYETTE PA-MARION WV-MONONGALIA WV-PRESTON WV- 245 PM EDT WED JUL 5 2006 ...THUNDERSTORMS... THUNDERSTORMS TO MOVE THROUGH THE FOLLOWING COUNTIES... FAYETTE...MONONGALIA...PRESTON AND MARION... AT 241 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED STRONG THUNDERSTORMS OVER GRANT TOWN...MOVING EAST AT 20 MPH. THESE THUNDERSTORMS CAN BRING TWO OR THREE SHORT PERIODS OF HEAVY RAIN AS WELL AS FREQUENT LIGHTNING. RAIN AMOUNTS BY 4 PM COULD BE 1 OR 2 INCHES IN SOME OF THE FOLLOWING IMPACTED LOCATIONS. THIS COULD CAUSE PONDING OF WATER ON ROADS AND IN LOW LYING AREAS. THE STORMS CAN ALSO CAUSE GUSTY WINDS AND HAIL. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... ELLIOTTSVILLE...BRUCETON MILLS...CASSVILLE...CHEAT NECK...CLIFTON MILLS...DAYBROOK...DELLSLOW...EVERETTVILLE...FARMINGTON...GRANT TOWN...LAUREL RUN...MANNINGTON...MASONTOWN...MCCURDYVILLE...METZ... MORGANTOWN...STAR CITY...RIVESVILLE...VALLEY POINT AND WESTOVER KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772. THE NATIONAL WEATHER SERVICE OFFERS THESE THUNDERSTORM SAFETY REMINDERS. HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND CREEKS MAY ALSO RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS. WHEN INTENSE LIGHTNING THREATENS...IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 342 PM EDT WED JUL 5 2006 WVZ012-021>023-052045- MARION WV-MONONGALIA WV-PRESTON WV-WETZEL WV- 342 PM EDT WED JUL 5 2006 ...THUNDERSTORMS WITH HEAVY RAINS... THUNDERSTORMS WITH HEAVY RAINS TO MOVE THROUGH THE FOLLOWING COUNTIES...MONONGALIA...PRESTON...WETZEL AND MARION... AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR IN PITTSBURGH INDICATED THUNDERSTORMS SOME WITH REPEAT HEAVY DOWNPOURS 4 MILES SOUTHWEST OF WADESTOWN...MOVING EAST AT 20 MPH. RAINFALL CAN EXCEED AN INCH IN OVER AN HOUR IN THE FOLLOWING AREAS AND CAN BRING STREAMS AND CREEKS TO NEAR BANKFULL. PONDING OF WATER LOW LYING AREAS IS LIKELY. NEVER DRIVE THROUGH FLOODED ROADWAYS. IT CAN BE DIFFICULT TO TELL HOW DEEP THE WATER IS. SOME LOCATIONS THAT WILL BE IMPACTED BY THESE STORMS INCLUDE... BARRACKVILLE...BROWNS CHAPEL...BRUCETON MILLS...CASSVILLE...CHEAT NECK...CLIFTON MILLS...CURTISVILLE...DAYBROOK...DELLSLOW... EARNSHAW...EVERETTVILLE...FAIRMONT...FARMINGTON...GLADESVILLE... GRANT TOWN...HUNDRED...KINGWOOD...KNOB FORK...LAUREL RUN... MANNINGTON...MASONTOWN...MCCURDYVILLE...METZ...MORGANTOWN...PINE GROVE...PORTERS FALLS...STAR CITY...RIVESVILLE...VALLEY POINT... WADESTOWN...WESTOVER...WILEYVILLE AND WINFIELD KEEP AN EYE TO THE SKY AND MOVE TO A SAFE PLACE IF THUNDERSTORMS APPROACH. PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE...AND HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1-877-633-6772.
The Pittsburgh radar (KPBZ), 84 km away, was scanning. The volume nearest the first event began at 20:30 UTC.
1 flash flood. Local standard time, as filed.
Flooding on North Second St.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2006Every state in 2006This day in weather historyWarnings in Pennsylvania, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5521090.